Alert archive / Montana / Flash Flood Watches in 2011
Flash Flood Watch 2, NWS Great Falls, MT
NWS Great Falls, MT issued this flash flood watch at Feb 24, 2011, 4:27 PM MST. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2011, 4:27 PM MST (23:27 UTC)
- Expired
- Mar 4, 2011, 10:00 AM MST
- In force
- 8 days
- Issued by
- NWS Great Falls, MT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
893 WGUS65 KTFX 242327 FFATFX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GREAT FALLS MT 427 PM MST THU FEB 24 2011 MTZ015-250600- /O.NEW.KTFX.FF.A.0002.110224T2327Z-110227T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON- 427 PM MST THU FEB 24 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST MONTANA... INCLUDING THE FOLLOWING AREAS...LOCATIONS NORTH OF TWIN BRIDGES INCLUDING HELLS CANYON ROAD...JEFFERSON ACRES...AND WATERLOO...ON THE JEFFERSON RIVER. * THROUGH SATURDAY AFTERNOON. * ICE JAMMING ON THE JEFFERSON RIVER CONTINUES TO INCREASE. ONE ICE JAM REMAINS IN PLACE ABOUT 4 MILES UPSTREAM FROM SILVER STAR NEAR JEFFERSON ACRES. WITH THE PRESSURE OF WATER CONTINUING TO BUILD BEHIND THIS JAM...THERE IS A THREAT THE JAM COULD BREAK...CAUSING A RAPID RELEASE OF WATER...WHICH WILL COMPLICATE CURRENT FLOOD CONDITIONS. * THE ICE JAMS ARE CURRENTLY PRODUCING FLOODING IN THE JEFFERSON ACRES HOUSING AREA...ALONG WITH AREAS ALONG HELLS CANYON ROAD. THE FLOODING IN THESE REGIONS WILL CONTINUE UNTIL THE ICE JAM BREAKS. * MOTORISTS SHOULD BE AWARE THAT HIGHWAY 41 AND HELLS CANYON ROAD COULD BE IMPACTED AT TIMES BY FLOOD WATERS. * REMINDER...NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND...DO NOT DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
13 follow-up statements
548 WGUS65 KTFX 250525 FFATFX FLOOD WATCH NATIONAL WEATHER SERVICE GREAT FALLS MT 1025 PM MST THU FEB 24 2011 MTZ015-251700- /O.CON.KTFX.FF.A.0002.000000T0000Z-110227T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON- 1025 PM MST THU FEB 24 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING AREAS...LOCATIONS NORTH OF TWIN BRIDGES INCLUDING HELLS CANYON ROAD...JEFFERSON ACRES...AND WATERLOO...ON THE JEFFERSON RIVER. * THROUGH SATURDAY AFTERNOON. * ICE JAMMING ON THE JEFFERSON RIVER CONTINUES TO INCREASE. ONE ICE JAM REMAINS IN PLACE ABOUT 4 MILES UPSTREAM FROM SILVER STAR...NEAR JEFFERSON ACRES. WITH THE PRESSURE OF WATER CONTINUING TO BUILD BEHIND THIS JAM...THERE IS A THREAT THE JAM COULD BREAK...CAUSING A RAPID RELEASE OF WATER...WHICH WILL COMPLICATE CURRENT FLOOD CONDITIONS. * THE ICE JAMS ARE CURRENTLY PRODUCING FLOODING IN THE JEFFERSON ACRES HOUSING AREA...ALONG WITH AREAS ALONG HELLS CANYON ROAD. THE FLOODING IN THESE REGIONS WILL CONTINUE UNTIL THE ICE JAM BREAKS. * IF THE ICE JAM SUDDENLY BREAKS...FLASH FLOODING IS POSSIBLE ON THE JEFFERSON RIVER FROM ABOUT 4 MILES SOUTH OF SILVER STAR...TO NEAR WATERLOO. * MOTORISTS SHOULD BE AWARE THAT HIGHWAY 41 AND HELLS CANYON ROAD COULD BE IMPACTED AT TIMES BY FLOOD WATERS. * REMINDER...NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND...DO NOT DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
570 WGUS65 KTFX 251646 FFATFX FLOOD WATCH NATIONAL WEATHER SERVICE GREAT FALLS MT 946 AM MST FRI FEB 25 2011 MTZ015-260600- /O.CON.KTFX.FF.A.0002.000000T0000Z-110227T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON- 946 AM MST FRI FEB 25 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING AREAS...LOCATIONS NORTH OF TWIN BRIDGES INCLUDING HELLS CANYON ROAD...JEFFERSON ACRES...AND WATERLOO...ON THE JEFFERSON RIVER. * THROUGH SATURDAY AFTERNOON * ICE JAMMING ON THE JEFFERSON RIVER CONTINUES TO INCREASE. ONE ICE JAM REMAINS IN PLACE ABOUT 4 MILES UPSTREAM FROM SILVER STAR...NEAR JEFFERSON ACRES. WITH THE PRESSURE OF WATER CONTINUING TO BUILD BEHIND THIS JAM...THERE IS A THREAT THE JAM COULD BREAK...CAUSING A RAPID RELEASE OF WATER...WHICH WILL COMPLICATE CURRENT FLOOD CONDITIONS. * THE ICE JAMS ARE CURRENTLY PRODUCING FLOODING IN THE JEFFERSON ACRES HOUSING AREA...ALONG WITH AREAS ALONG HELLS CANYON ROAD. THE FLOODING IN THESE REGIONS WILL CONTINUE UNTIL THE ICE JAM BREAKS. * IF THE ICE JAM SUDDENLY BREAKS...FLASH FLOODING IS POSSIBLE ON THE JEFFERSON RIVER FROM ABOUT 4 MILES SOUTH OF SILVER STAR...TO NEAR WATERLOO. * MOTORISTS SHOULD BE AWARE THAT HIGHWAY 41 AND HELLS CANYON ROAD COULD BE IMPACTED AT TIMES BY FLOOD WATERS. * REMINDER...NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND...DO NOT DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
354 WGUS65 KTFX 260420 FFATFX FLOOD WATCH NATIONAL WEATHER SERVICE GREAT FALLS MT 920 PM MST FRI FEB 25 2011 MTZ015-261700- /O.CON.KTFX.FF.A.0002.000000T0000Z-110227T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON- 920 PM MST FRI FEB 25 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING AREAS...LOCATIONS NORTH OF TWIN BRIDGES INCLUDING HELLS CANYON ROAD...JEFFERSON ACRES...AND WATERLOO...ON THE JEFFERSON RIVER. * THROUGH SATURDAY AFTERNOON * ICE JAMMING ON THE JEFFERSON RIVER CONTINUES TO INCREASE. ONE ICE JAM REMAINS IN PLACE ABOUT 4 MILES UPSTREAM FROM SILVER STAR...NEAR JEFFERSON ACRES. WITH THE PRESSURE OF WATER CONTINUING TO BUILD BEHIND THIS JAM...THERE IS A THREAT THE JAM COULD BREAK...CAUSING A RAPID RELEASE OF WATER...WHICH WILL COMPLICATE CURRENT FLOOD CONDITIONS. * THE ICE JAMS ARE CURRENTLY PRODUCING FLOODING IN THE JEFFERSON ACRES HOUSING AREA...ALONG WITH AREAS ALONG HELLS CANYON ROAD. THE FLOODING IN THESE REGIONS WILL CONTINUE UNTIL THE ICE JAM BREAKS. * IF THE ICE JAM SUDDENLY BREAKS...FLASH FLOODING IS POSSIBLE ON THE JEFFERSON RIVER FROM ABOUT 4 MILES SOUTH OF SILVER STAR...TO NEAR WATERLOO. * MOTORISTS SHOULD BE AWARE THAT HIGHWAY 41 AND HELLS CANYON ROAD COULD BE IMPACTED AT TIMES BY FLOOD WATERS. * REMINDER...NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND...DO NOT DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
132 WGUS65 KTFX 261650 FFATFX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GREAT FALLS MT 950 AM MST SAT FEB 26 2011 MTZ015-271700- /O.EXT.KTFX.FF.A.0002.000000T0000Z-110228T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON- 950 AM MST SAT FEB 26 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING AREAS...LOCATIONS NORTH OF TWIN BRIDGES INCLUDING HELLS CANYON ROAD...JEFFERSON ACRES...AND WATERLOO...ON THE JEFFERSON RIVER. * THROUGH SUNDAY AFTERNOON * ICE JAMMING ON THE JEFFERSON RIVER CONTINUES TO INCREASE. ONE ICE JAM ABOUT 4 MILES UPSTREAM FROM SILVER STAR...NEAR JEFFERSON ACRES...NOW EXTENDS ALONG A 10 MILE STRETCH OF THE RIVER. WITH THE PRESSURE OF WATER CONTINUING TO BUILD BEHIND THIS JAM...THERE IS A THREAT THE JAM COULD BREAK...CAUSING A RAPID RELEASE OF WATER...WHICH WILL COMPLICATE CURRENT FLOOD CONDITIONS. * THE ICE JAMS ARE CURRENTLY PRODUCING FLOODING IN THE JEFFERSON ACRES HOUSING AREA...ALONG WITH AREAS ALONG HELLS CANYON ROAD. THE FLOODING IN THESE REGIONS WILL CONTINUE UNTIL THE ICE JAM BREAKS. * IF THE ICE JAM SUDDENLY BREAKS...FLASH FLOODING IS POSSIBLE ON THE JEFFERSON RIVER FROM ABOUT 4 MILES SOUTH OF SILVER STAR...TO NEAR WATERLOO. * MOTORISTS SHOULD BE AWARE THAT HIGHWAY 41 AND HELLS CANYON ROAD COULD BE IMPACTED AT TIMES BY FLOOD WATERS. * REMINDER...NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND...DO NOT DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
478 WGUS65 KTFX 270245 FFATFX FLOOD WATCH NATIONAL WEATHER SERVICE GREAT FALLS MT 745 PM MST SAT FEB 26 2011 MTZ015-271700- /O.CON.KTFX.FF.A.0002.000000T0000Z-110228T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON- 745 PM MST SAT FEB 26 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING AREAS ON THE JEFFERSON RIVER...LOCATIONS NORTH OF TWIN BRIDGES INCLUDING HELLS CANYON ROAD...JEFFERSON ACRES...AND WATERLOO. * THROUGH SUNDAY AFTERNOON * ICE JAMMING ON THE JEFFERSON RIVER CONTINUES TO INCREASE. ONE ICE JAM ABOUT 4 MILES UPSTREAM FROM SILVER STAR...NEAR JEFFERSON ACRES...NOW EXTENDS ALONG A 10 MILE STRETCH OF THE RIVER. WITH THE PRESSURE OF WATER CONTINUING TO BUILD BEHIND THIS JAM...THERE IS A THREAT THE JAM COULD BREAK...CAUSING A RAPID RELEASE OF WATER...WHICH WILL COMPLICATE CURRENT FLOOD CONDITIONS. * THE ICE JAMS ARE CURRENTLY PRODUCING FLOODING IN THE JEFFERSON ACRES HOUSING AREA...ALONG WITH AREAS ALONG HELLS CANYON ROAD. THE FLOODING IN THESE REGIONS WILL CONTINUE UNTIL THE ICE JAM BREAKS. * IF THE ICE JAM SUDDENLY BREAKS...FLASH FLOODING IS POSSIBLE ON THE JEFFERSON RIVER FROM ABOUT 4 MILES SOUTH OF SILVER STAR...TO NEAR WATERLOO. * MOTORISTS SHOULD BE AWARE THAT HIGHWAY 41 AND HELLS CANYON ROAD COULD BE IMPACTED AT TIMES BY FLOOD WATERS. * REMINDER...NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND...DO NOT DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
794 WGUS65 KTFX 271644 FFATFX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GREAT FALLS MT 944 AM MST SUN FEB 27 2011 MTZ015-281700- /O.EXT.KTFX.FF.A.0002.000000T0000Z-110301T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON- 944 AM MST SUN FEB 27 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING AREA...MADISON. * THROUGH MONDAY AFTERNOON * ICE JAMMING ON THE JEFFERSON RIVER CONTINUES TO INCREASE. ONE ICE JAM ABOUT 4 MILES UPSTREAM FROM SILVER STAR...NEAR JEFFERSON ACRES...NOW EXTENDS ALONG A 10 MILE STRETCH OF THE RIVER. WITH THE PRESSURE OF WATER CONTINUING TO BUILD BEHIND THIS JAM...THERE IS A THREAT THE JAM COULD BREAK...CAUSING A RAPID RELEASE OF WATER...WHICH WILL COMPLICATE CURRENT FLOOD CONDITIONS. * THE ICE JAMS ARE CURRENTLY PRODUCING FLOODING IN THE JEFFERSON ACRES HOUSING AREA...ALONG WITH AREAS ALONG HELLS CANYON ROAD. THE FLOODING IN THESE REGIONS WILL CONTINUE UNTIL THE ICE JAM BREAKS. * IF THE ICE JAM SUDDENLY BREAKS...FLASH FLOODING IS POSSIBLE ON THE JEFFERSON RIVER FROM ABOUT 4 MILES SOUTH OF SILVER STAR...TO NEAR WATERLOO. * MOTORISTS SHOULD BE AWARE THAT HIGHWAY 41 AND HELLS CANYON ROAD COULD BE IMPACTED AT TIMES BY FLOOD WATERS. * REMINDER...NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND...DO NOT DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
590 WGUS65 KTFX 280334 FFATFX FLOOD WATCH NATIONAL WEATHER SERVICE GREAT FALLS MT 834 PM MST SUN FEB 27 2011 MTZ015-281930- /O.CON.KTFX.FF.A.0002.000000T0000Z-110301T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON- 834 PM MST SUN FEB 27 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING AREAS ON THE JEFFERSON RIVER...LOCATIONS NORTH OF TWIN BRIDGES TO WATERLOO. * THROUGH MONDAY AFTERNOON * ICE JAMMING ON THE JEFFERSON RIVER CONTINUES. ONE ICE JAM ABOUT 10 MILES LONG STRETCHES FROM NEAR THE CONFLUENCE OF THE BEAVERHEAD AND BIG HOLE RIVERS DOWNSTREAM TO JEFFERSON ACRES. HIGH TEMPERATURES EARLY THIS WEEK ARE EXPECTED TO BE 35 TO 40 DEGREES WHICH COULD CAUSE ICE JAMS TO BECOME UNSTABLE. WITH THE PRESSURE OF WATER BEHIND THE ICE JAMS...THERE IS A THREAT THE JAMS COULD BREAK...CAUSING A RAPID RELEASE OF WATER...WHICH WILL COMPLICATE CURRENT FLOOD CONDITIONS. * THE ICE JAMS ARE CURRENTLY PRODUCING MINOR LOWLAND FLOODING INCLUDING HELLS CANYON ROAD NEAR THE IRON ROD BRIDGE. FLOODING WILL CONTINUE UNTIL THE ICE JAM BREAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
995 WGUS65 KTFX 281651 FFATFX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GREAT FALLS MT 951 AM MST MON FEB 28 2011 MTZ015-010600- /O.EXT.KTFX.FF.A.0002.000000T0000Z-110302T1700Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON- 951 AM MST MON FEB 28 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING AREAS ON THE JEFFERSON RIVER...LOCATIONS NORTH OF TWIN BRIDGES TO WATERLOO. * THROUGH WEDNESDAY MORNING * ICE JAMMING ON THE JEFFERSON RIVER CONTINUES. ONE ICE JAM ABOUT 10 MILES LONG STRETCHES FROM NEAR THE CONFLUENCE OF THE BEAVERHEAD AND BIG HOLE RIVERS DOWNSTREAM TO JEFFERSON ACRES. HIGH TEMPERATURES EARLY THIS WEEK ARE EXPECTED TO BE 35 TO 40 DEGREES WHICH COULD CAUSE ICE JAMS TO BECOME UNSTABLE. WITH THE PRESSURE OF WATER BEHIND THE ICE JAMS...THERE IS A THREAT THE JAMS COULD BREAK...CAUSING A RAPID RELEASE OF WATER... WHICH WILL COMPLICATE CURRENT FLOOD CONDITIONS. * THE ICE JAMS ARE CURRENTLY PRODUCING MINOR LOWLAND FLOODING INCLUDING HELLS CANYON ROAD NEAR THE IRON ROD BRIDGE. FLOODING WILL CONTINUE UNTIL THE ICE JAM BREAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
971 WGUS65 KTFX 010307 FFATFX FLOOD WATCH NATIONAL WEATHER SERVICE GREAT FALLS MT 807 PM MST MON FEB 28 2011 MTZ015-011700- /O.CON.KTFX.FF.A.0002.000000T0000Z-110302T1700Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON- 807 PM MST MON FEB 28 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING AREAS ON THE JEFFERSON RIVER...LOCATIONS NORTH OF TWIN BRIDGES TO WATERLOO. * THROUGH WEDNESDAY MORNING. * ICE JAMMING ON THE JEFFERSON RIVER CONTINUES. AN ICE JAM ABOUT 10 MILES LONG...STRETCHES FROM NEAR THE CONFLUENCE OF THE BEAVERHEAD AND BIG HOLE RIVERS...DOWNSTREAM TO JEFFERSON ACRES. WITH THE PRESSURE OF WATER BEHIND THE ICE JAMS...THERE IS A THREAT THE JAMS COULD BREAK...CAUSING A RAPID RELEASE OF WATER...WHICH WILL COMPLICATE CURRENT FLOOD CONDITIONS. * THE ICE JAMS ARE CURRENTLY PRODUCING MINOR LOWLAND FLOODING ALONG HELLS CANYON ROAD...NEAR THE IRON ROD BRIDGE. FLOODING WILL CONTINUE UNTIL THE ICE JAM BREAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
607 WGUS65 KTFX 011642 FFATFX FLOOD WATCH NATIONAL WEATHER SERVICE GREAT FALLS MT 942 AM MST TUE MAR 1 2011 MTZ015-020500- /O.CON.KTFX.FF.A.0002.000000T0000Z-110302T1700Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON- 942 AM MST TUE MAR 1 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING AREA...MADISON. * THROUGH WEDNESDAY MORNING * ICE JAMMING ON THE JEFFERSON RIVER CONTINUES. AN ICE JAM ABOUT 10 MILES LONG...STRETCHES FROM NEAR THE CONFLUENCE OF THE BEAVERHEAD AND BIG HOLE RIVERS...DOWNSTREAM TO JEFFERSON ACRES. WITH THE PRESSURE OF WATER BEHIND THE ICE JAMS...THERE IS A THREAT THE JAMS COULD BREAK...CAUSING A RAPID RELEASE OF WATER...WHICH WILL COMPLICATE CURRENT FLOOD CONDITIONS. * THE ICE JAMS ARE CURRENTLY PRODUCING MINOR LOWLAND FLOODING ALONG HELLS CANYON ROAD...NEAR THE IRON ROD BRIDGE. FLOODING WILL CONTINUE UNTIL THE ICE JAM BREAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
550 WGUS65 KTFX 020336 FFATFX FLOOD WATCH NATIONAL WEATHER SERVICE GREAT FALLS MT 836 PM MST TUE MAR 1 2011 MTZ015-021700- /O.CON.KTFX.FF.A.0002.000000T0000Z-110302T1700Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON- 836 PM MST TUE MAR 1 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING AREA...MADISON. * THROUGH WEDNESDAY MORNING. * ICE JAMMING ON THE JEFFERSON RIVER CONTINUES. AS OF TUESDAY EVENING... THE ICE JAM WAS ABOUT 10 MILES LONG...AND STRETCHES FROM NEAR THE CONFLUENCE OF THE BEAVERHEAD AND BIG HOLE RIVERS...DOWNSTREAM TO JEFFERSON ACRES. WITH THE PRESSURE OF WATER BEHIND THE ICE JAMS...THERE IS A THREAT THE JAMS COULD BREAK...CAUSING A RAPID RELEASE OF WATER...WHICH WILL COMPLICATE CURRENT FLOOD CONDITIONS. * THE ICE JAMS ARE CURRENTLY PRODUCING MINOR LOWLAND FLOODING ALONG HELLS CANYON ROAD...NEAR THE IRON ROD BRIDGE. FLOODING WILL CONTINUE UNTIL THE ICE JAM BREAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
869 WGUS65 KTFX 021655 FFATFX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GREAT FALLS MT 955 AM MST WED MAR 2 2011 MTZ015-041700- /O.EXT.KTFX.FF.A.0002.000000T0000Z-110304T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON- 955 AM MST WED MAR 2 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH IS REMAINS IN EFFECT FOR * A PORTION OF SOUTHWEST MONTANA...INCLUDING THE FOLLOWING AREA...MADISON. * THROUGH FRIDAY MORNING * ICE JAMMING ON THE JEFFERSON RIVER CONTINUES. AS OF TUESDAY EVENING... THE ICE JAM WAS ABOUT 10 MILES LONG...AND STRETCHES FROM NEAR THE CONFLUENCE OF THE BEAVERHEAD AND BIG HOLE RIVERS...DOWNSTREAM TO JEFFERSON ACRES. WITH THE PRESSURE OF WATER BEHIND THE ICE JAMS...THERE IS A THREAT THE JAMS COULD BREAK...CAUSING A RAPID RELEASE OF WATER...WHICH WILL COMPLICATE CURRENT FLOOD CONDITIONS. * THE ICE JAMS ARE CURRENTLY PRODUCING MINOR LOWLAND FLOODING ALONG HELLS CANYON ROAD...NEAR THE IRON ROD BRIDGE. FLOODING WILL CONTINUE UNTIL THE ICE JAM BREAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A RAPIDLY DEVELOPING AND VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
258 WGUS65 KTFX 041647 FFATFX FLOOD WATCH NATIONAL WEATHER SERVICE GREAT FALLS MT 947 AM MST FRI MAR 4 2011 MTZ015-041800- /O.EXP.KTFX.FF.A.0002.000000T0000Z-110304T1700Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON- 947 AM MST FRI MAR 4 2011 ...FLASH FLOOD WATCH WILL EXPIRE AT 10 AM MST THIS MORNING... THE FLASH FLOOD WATCH FOR A PORTION OF THE JEFFERSON RIVER NEAR THE CONFLUENCE OF THE BIG HOLE AND BEAVERHEAD RIVERS. SIGNIFICANT CHANNELS HAVE OCCURRED IN THE ICE JAM AND THE LIKELY HOOD OF A SUDDEN RELEASE OF WATER HAS DECREASED. THE SITUATION WILL CONTINUE TO BE MONITORED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this flash flood watch went out at Feb 24, 2:47 PM MST, 1 hour 40 minutes earlier.
Area forecast discussion, Feb 24, 2:47 PM MST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 247 PM MST THU FEB 24 2011 .DISCUSSION... TONIGHT THROUGH SATURDAY...A DEEP UPPER LEVEL TROUGH EXTENDING FROM THE CANADIAN ARCTIC INTO THE NW U.S. WILL GRADUALLY SAG SOUTHWARD TONIGHT. THIS WILL CONTINUE TO FEED UPPER LEVEL ENERGY AND LIMITED MOISTURE OVER THE TOP OF A BITTERLY COLD ARCTIC AIRMASS IN PLACE OVER THE REGION. OCCASIONAL LIGHT SNOW OR FLURRIES WILL CONTINUE THIS EVENING AND GRADUALLY DIMINISH AFTER MIDNIGHT. ANY ADDITIONAL ACCUMULATIONS SHOULD GENERALLY REMAIN AROUND AN INCH OR LESS AND THUS WILL CANCEL THE LINGERING WINTER WEATHER HIGHLIGHTS FOR SNOW ACROSS THE ROCKY MTN FRONT AND GALLATIN COUNTY MTNS. MAIN IMPACT CONTINUES TO BE WIND CHILLS WITH N TO NE WINDS AROUND 10-15 MPH WITH LOCAL GUSTS AROUND 20 MPH NOW LOOKING TO CONTINUE THROUGH AT LEAST EARLY THIS EVENING. STRONGEST WINDS AND ASSOCIATED LOWEST WIND CHILLS WILL BE THROUGH PASSES AND OTHER TERRAIN FEATURES WHICH FUNNEL N TO NE FLOW OVER WESTERN PORTIONS OF THE FORECAST AREA. MINIMUM TEMPERATURES TONIGHT WILL BE VERY COLD AS THE ARCTIC HIGH BUILDS OVERHEAD BY MORNING WITH SOME OPPORTUNITY FOR CLEARING...ESPECIALLY OVER WESTERN AND NW ZONES LATE TONIGHT. QUESTION OF WHETHER RECORD VALUES ARE REACHED/EXCEEDED OR NOT WILL BE HIGHLY DEPENDENT ON CLEARING. TROUGH AXIS SAGS SOUTH THROUGH THE REGION FRIDAY WITH SURFACE HIGH CENTER MOVING OVERHEAD FOR CONTINUED VERY COLD CONDITIONS...HOWEVER SKIES WILL BEGIN TO CLEAR WITH WINDS GENERALLY LIGHT. THE COLD AIRMASS WILL BEGIN TO MODERATE FRIDAY NIGHT AS THE SURFACE HIGH MOVES OFF TO THE EAST...HOWEVER THE OPPORTUNITY EXISTS FOR TEMPERATURES TO DROP QUICKLY FRIDAY EVENING UNDER CLEAR SKIES AND CALM WINDS. A LEE-SIDE TROUGH BEGINS TO NOSE DOWN ALONG THE EAST SLOPES OF THE ROCKIES LATE FRIDAY NIGHT INTO SATURDAY...ALLOWING TEMPS TO WARM INTO THE TEENS AND TWENTIES BY SATURDAY AFTERNOON WITH GUSTY WEST WINDS DEVELOPING ACROSS MUCH OF NORTH CENTRAL MT. HOENISCH SUNDAY THROUGH THURSDAY...A RATHER ACTIVE WEATHER PATTERN THROUGH THE PERIOD WITH A MOIST AND UNSTABLE WESTERLY FLOW ALOFT. TEMPERATURES WILL REMAIN BELOW SEASONAL AVERAGE THROUGH NEXT THURSDAY. HOWEVER...TEMPERATURES WILL MODERATE ON SUNDAY INTO MONDAY BEFORE THE NEXT CANADIAN SURFACE HIGH MOVES INTO NORTH CENTRAL MONTANA BY MONDAY NIGHT OR TUESDAY. THE ECMWF MODEL IS ABOUT 12 HOURS FASTER THAN THE GFS ON THE TIMING OF THIS FEATURE. TEMPERATURES WILL BE QUITE COLD WITH SUB ZERO LOWS LIKELY MONDAY NIGHT AND TUESDAY NIGHT ACROSS NORTH CENTRAL MONTANA. SOUTHWEST MONTANA WILL BE SLIGHTLY BELOW SEASONAL AVERAGE. THERE WILL BE AREAS OF SNOW ON MONDAY INTO TUESDAY WITH A SLIGHT CHANCE OF SNOW SHOWERS WEDNESDAY AND THURSDAY. WILLIAMSON DC && .AVIATION... UPDATED 1711Z. A COLD...HIGH PRESSURE AIRMASS HAS MOVED OVER THE REGION. WEAK NORTHEAST FLOW AT THE SURFACE WILL CONTINUE TO KEEP LOW LEVELS VERY MOIST. WEST FLOW ALOFT WILL MOVE OVER THIS COLD AIR AT THE SURFACE. SEVERAL WEAK DISTURBANCES WILL CONTINUE TO MOVE THROUGH THIS WEST FLOW AND OVER THE COLD AIR AT THE SURFACE...AND KEEP LIGHT SNOW IN THE THE FORECAST. WIDESPREAD MVFR CONDS ARE EXPECTED DURING THE NEXT 24 HOURS WITH LOCAL IFR CONDS DUE TO SNOW...FOG...AND CIGS. && .HYDROLOGY... ICE JAM FLOODING ON THE JEFFERSON RIVER CONTINUES NEAR SILVER STAR IN NORTHWEST MADISON COUNTY. ADDITIONAL STREAM RISES SHOULD BE SLOW AND FLASH FLOODING IS NOT EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... GTF -22 -2 -19 21 / 60 10 0 0 CTB -27 -3 -18 21 / 60 10 0 0 HLN -19 6 -17 18 / 50 10 10 0 BZN -16 9 -18 18 / 60 20 10 0 WEY -8 14 -21 19 / 80 50 30 20 DLN -12 12 -11 24 / 60 20 10 10 HVR -30 -9 -28 18 / 40 10 0 0 LWT -23 -3 -22 21 / 50 10 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 11 PM MST THIS EVENING BEAVERHEAD... BROADWATER...GALLATIN...JEFFERSON...MADISON...MEAGHER. WIND CHILL ADVISORY UNTIL 11 PM MST THIS EVENING BLAINE... CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU... EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...FERGUS... HILL...JUDITH BASIN...LIBERTY...NORTHERN ROCKY MOUNTAIN FRONT... SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 24, 2:58 PM MST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 258 PM MST THU FEB 24 2011 MTZ009>014-044>051-251800- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS- 258 PM MST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A BITTER COLD ARCTIC AIRMASS IS IN PLACE OVER THE REGION. VERY LOW WIND CHILL VALUES ARE EXPECTED THROUGH THIS EVENING AND A WIND CHILL ADVISORY IS IN EFFECT THROUGH 11 PM MDT TONIGHT. NEAR RECORD LOW TEMPERATURES ARE EXPECTED BY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES WILL REMAIN BELOW ZERO THROUGH SATURDAY MORNING THEN CLIMB BACK TO THE TEENS AND 20S ABOVE ZERO SATURDAY AND SUNDAY AFTERNOON. THE NEXT STORM SYSTEM IS FORECAST TO ARRIVE ON MONDAY BRINGING SNOW AND ANOTHER ROUND OF COLD TEMPERATURES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-052>055-251800- BEAVERHEAD-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 258 PM MST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A BITTER COLD ARCTIC AIRMASS IS IN PLACE OVER THE REGION. VERY LOW WIND CHILL VALUES ARE EXPECTED THROUGH THIS EVENING AND A WIND CHILL ADVISORY IS IN EFFECT THROUGH 11 PM MDT TONIGHT. NEAR RECORD LOW TEMPERATURES ARE EXPECTED BY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORNING LOW TEMPERATURES ON SATURDAY WILL AGAIN REACH 10 TO 15 BELOW ZERO BUT WILL CLIMB BACK TO THE TEENS AND 20S ABOVE ZERO ON SATURDAY AND SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ015-251800- MADISON- 258 PM MST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT ALONG THE JEFFERSON RIVER SOUTH OF THE TOWN OF SILVER STAR DUE TO ICE JAM CONDITIONS. A BITTER COLD ARCTIC AIRMASS IS IN PLACE OVER THE REGION. VERY LOW WIND CHILL VALUES ARE EXPECTED THROUGH THIS EVENING AND A WIND CHILL ADVISORY IS IN EFFECT THROUGH 11 PM MDT TONIGHT. NEAR RECORD LOW TEMPERATURES ARE EXPECTED BY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORNING LOW TEMPERATURES ON SATURDAY WILL AGAIN REACH 10 TO 15 BELOW ZERO BUT WILL CLIMB BACK TO THE TEENS AND 20S ABOVE ZERO ON SATURDAY AND SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Watches in Montana, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.